Alert archive / Illinois / Heat Advisories in 2011

Heat Advisory 9, NWS Lincoln, IL

September 2, 201135 counties in Illinois

NWS Lincoln, IL issued this heat advisory at Sep 2, 2011, 3:42 AM CDT for 35 counties in Illinois. It took effect at Sep 2, 2011, 11:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2011, 3:42 AM CDT (08:42 UTC)
In effect from
Sep 2, 2011, 11:00 AM CDT
Expired
Sep 2, 2011, 6:00 PM CDT
In force
7 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
2762 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WWUS73 KILX 020842
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
342 AM CDT FRI SEP 2 2011

...UNSEASONABLE HEAT AND AMPLE MOISTURE BRING HEAT INDICES OVER
100 DEGREES THIS AFTERNOON...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-021700-
/O.NEW.KILX.HT.Y.0009.110902T1600Z-110902T2300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
342 AM CDT FRI SEP 2 2011

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

* HEAT INDEX VALUES ARE EXPECTED TO REACH AROUND 105 DEGREES THIS
  AFTERNOON AND EARLY EVENING. TEMPERATURES IN THE UPPER 90S AND
  LOW 100S AND DEW POINTS IN THE MID TO UPPER 60S THIS AFTERNOON
  WILL MAKE UNSEASONABLY WARM CONDITIONS.  

* PEOPLE WHO WILL BE SPENDING CONSIDERABLE TIME OUTDOORS THIS
  AFTERNOON AND EARLY EVENING...ESPECIALLY THOSE WORKING OR
  PLAYING FOR EXTENDED PERIODS OF TIME...WILL BE SUSCEPTIBLE TO
  HEAT RELATED ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS... IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK... THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY... CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

&&

$$


HJS
2 follow-up statements
080 
WWUS73 KILX 021621
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1121 AM CDT FRI SEP 2 2011

...UNSEASONABLE HEAT AND AMPLE MOISTURE BRING HEAT INDICES OVER
100 DEGREES AGAIN THIS AFTERNOON...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-022300-
/O.CON.KILX.HT.Y.0009.000000T0000Z-110902T2300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
1121 AM CDT FRI SEP 2 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* HEAT INDEX VALUES ARE EXPECTED TO REACH 102 TO 107 DEGREES THIS
  AFTERNOON AND EARLY EVENING. TEMPERATURES IN THE UPPER 90S TO
  AROUND 100 DEGREES AND DEWPOINTS IN THE 60S THIS AFTERNOON WILL
  MAKE UNSEASONABLY WARM CONDITIONS.

* PEOPLE WHO WILL BE SPENDING CONSIDERABLE TIME OUTDOORS THIS 
  AFTERNOON AND EARLY EVENING...ESPECIALLY THOSE WORKING OR 
  PLAYING FOR EXTENDED PERIODS OF TIME...WILL BE SUSCEPTIBLE TO 
  HEAT RELATED ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE THIS 
AFTERNOON. TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS AND DRINK PLENTY OF WATER. WHEN POSSIBLE...RESCHEDULE
STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. WEAR LIGHT
WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE. KNOW THE SIGNS
AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...STAY IN AN AIR-CONDITIONED ROOM...STAY 
OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS.

&&

$$

HUETTL
772 
WWUS73 KILX 022255
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
555 PM CDT FRI SEP 2 2011

...HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 600 PM CDT...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-030000-
/O.EXP.KILX.HT.Y.0009.000000T0000Z-110902T2300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
555 PM CDT FRI SEP 2 2011

...HEAT ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING...

THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM CDT THIS
EVENING. HEAT INDEX VALUES THIS EVENING WILL RANGE FROM 95 TO
102 WITH THE HIGHEST VALUES ACROSS THE NORTH FOR A FEW HOURS
THIS EVENING. 

$$

SMITH

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this heat advisory went out at Sep 2, 3:29 AM CDT, 13 minutes earlier.

Area forecast discussion, Sep 2, 3:29 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
329 AM CDT FRI SEP 2 2011

.DISCUSSION...
ISSUED 314 AM CDT FRI SEP 2 2011
HIGH PRESSURE REMAINS OVER THE EAST COAST...KEEPING SOUTHERLY FLOW
OVER THE MIDWEST AS THE UPPER RIDGE CONTINUES TO KEEP ILLINOIS
DRY...AT LEAST FOR TODAY. NEXT WEATHER SYSTEM IN THE MAKING TRYING
TO MOVE INTO NORTHERN ILLINOIS IN THE OVERNIGHT HOURS
TONIGHT. MODELS HAVE CONSISTENTLY SLOWED THE SYSTEM...AND TRENDED
DRIER. THE MAIN ISSUES FOR THE FORECAST ARE THE RECORD HEAT
TODAY...THE SYSTEM TONIGHT AND THROUGH THE WEEKEND.

SHORT TERM...TODAY AND TOMORROW...
HOT. VERY WARM WITH TEMPS AT 850 MB AT 23C...AND PLENTY OF
SUNSHINE...SOUTHERLY WINDS...MAX TEMPS AT OR NEAR 100...WITH THE
POSSIBLE EXCEPTION OF THE FAR NW. THOUGH THE FORECAST MODELS WERE
A LITTLE COOLER OVERALL...THINK THE CLOUD COVER WILL BE DELAYED AS
THE SYSTEM IS TRENDING DRIER AND SLOWER...LEAVING MORE THAN ENOUGH
TIME FOR THE TEMPS OVER THE MAJORITY OF THE CWA TO REACH
YESTERDAYS HIGHS AT LEAST. MAJOR QUESTION FOR THE FORECAST WILL
BE THE DWPTS. SOUTHERLY WINDS USHERING IN SOME MOISTURE...BUT THE
DWPTS ARE RATHER ERRATIC TO THE SOUTH AND WEST...WITH A MODERATELY
DRY SOUNDING AT THE MIDLEVELS. THE HEAT INDICES ARE IN THE
100-105F RANGE...JUST SHY OF AN ADVISORY. THE AMOUNT OF DRYING OUT
WITH THE MIXING OUT THAT WILL BE INEVITABLE LATER ON TODAY IS A
BIT OF A QUESTION MARK...WITH THE CONTINUED DROUGHT CLEARLY STILL
MAKING AN IMPACT. HOWEVER...CONSIDERING YESTERDAY MANY PLACES
REACHED CRITERIA...IF ONLY BRIEFLY...AND TODAY AS THE POTENTIAL TO
BE AT OR JUST ABOVE YESTERDAYS TEMPS...WILL ISSUE THE ADVISORY
ACROSS THE BOARD FOR TODAY.

TONIGHT...KEEPING TO SLIGHT CHANCE POPS IN THE FAR NW...THINKING
THAT THE MAJORITY OF THE PRECIP WILL BE NORTH...ALONG THE
INTERSTATE 80 CORRIDOR. TOMORROW...THE FRONT STARTS TO PROGRESS
SLOWLY...THEN PICKING UP SPEED IN THE OVERNIGHT HOURS. AS A
RESULT...THE BEST CHANCES FOR PRECIP WILL BE LATE SATURDAY AND IN
THE OVERNIGHT HOURS. HOWEVER WITH THE DRYING TREND IN THE
NAM...WITH THE TROPICAL SYSTEM OVER THE GULF COAST POTENTIALLY
CUTTING OFF ANY ACCESS TO DEEP MOISTURE...AM SWITCHING THE WORDING
IN THE GRIDS TO SCATTERED TS.

LONG TERM...SUNDAY THROUGH TUESDAY...
REMNANT PRECIP IN THE SOUTHEAST AS THE SYSTEM PULLS OUT TO THE
EAST. THEN DRIER CONDITIONS DOMINATE WITH COOLER TEMPERATURES FOR
MON AND TUES WITH MAX TEMPS IN THE 70S. SLIGHT WARMING TREND AS
YET ANOTHER RIDGE BUILDS IN AND HIGH PRESSURE DOMINATES ONCE
AGAIN.

HJS
&&

.AVIATION...
ISSUED 1102 PM CDT THU SEP 1 2011

LITTLE CHANGE TO PREVIOUS AVIATION DISCUSSION...VFR CONDITIONS TO
PREVAIL THRU THIS FORECAST PERIOD. COLD FRONT OUT OVR WRN MN INTO
EAST CENTRAL NEB WILL SLOWLY MAKE ITS WAY TOWARDS OUR AREA LATE
TOMORROW...BUT ANY THREAT OF RAIN WILL HOLD OFF UNTIL EITHER LATE
FRIDAY NIGHT...OR MORE LIKELY DURING THE DAY SATURDAY. UNTIL THEN...
SOUTHERLY WINDS WILL BRING ANOTHER HOT DAY TO THE AREA ON FRIDAY
WITH NO MORE THAN A FEW CLOUDS FROM TIME TO TIME. WE SHOULD SEE AN
INCREASE IN MID AND HIGH LEVEL MOISTURE AHEAD OF THE COLD FRONT
WITH ANY THUNDERSTORM ACTIVITY EXPECTED TO REMAIN TO OUR NORTH THRU
MOST OF FRIDAY NIGHT. SURFACE WINDS WILL REMAIN OUT OF THE SOUTH
TONIGHT AT 5 TO 10 KTS...AND THEN SSW AT 10 TO 15 KTS ON FRIDAY
WITH GUSTS ARND 20 KTS POSSIBLE DURING THE AFTERNOON.

SMITH
&&

.CLIMATE...
ISSUED 314 AM CDT FRI SEP 2 2011

RECORD WARM LOWS SEPT 2
PIA 74/1937+
SPI 76/1961
ILX 74/1961

RECORD HIGHS SEPT 2
PIA 100/1913
SPI  99/1953+
ILX 101/1953

HJS
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING
FOR ILZ027>031-036>038-040>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Sep 1, 3:00 PM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT THU SEP 1 2011

ILZ027>031-036>038-040>057-061-021100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-
LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-
PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
300 PM CDT THU SEP 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HOT AND HUMID WEATHER WILL CONTINUE TODAY. HIGH TEMPERATURES WILL
REACH AROUND 100 WITH DEWPOINTS IN THE 60S TO NEAR 70 DEGREES. THE
COMBINATION OF HEAT AND HUMIDITY WILL PRODUCE HEAT INDEX READINGS
OF 100 TO 105 UNTIL EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID WEATHER WILL CONTINUE INTO FRIDAY AFTERNOON WITH
TEMPERATURES FROM 95 TO 100. RATHER HIGH HUMIDITY WILL AGAIN
COMBINE WITH THE TEMPERATURES TO PRODUCE HEAT INDEX READING AROUND
100 DEGREES OR HIGHER DURING THE AFTERNOON.

A STRONG COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS SATURDAY
AND SATURDAY NIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS
WITH THIS FRONT SATURDAY AFTERNOON AND EVENING WITH DAMAGING WIND
GUSTS THE MAIN SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-021100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
300 PM CDT THU SEP 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HOT AND HUMID WEATHER WILL CONTINUE TODAY. HIGH TEMPERATURES WILL
REACH NEAR 100 DEGREES WITH DEWPOINTS IN THE MID 60S. THE
COMBINATION OF HEAT AND HUMIDITY WILL PRODUCE HEAT INDEX READINGS
OF 100 TO 105 UNTIL EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID WEATHER WILL CONTINUE INTO FRIDAY AFTERNOON WITH
TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES. RATHER HIGH
HUMIDITY LEVELS WILL AGAIN COMBINE WITH THE TEMPERATURES TO
PRODUCE HEAT INDEX READING AROUND 100 DEGREES OR HIGHER DURING THE
AFTERNOON.

A STRONG COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS SATURDAY
SATURDAY NIGHT INTO SUNDAY. A FEW THUNDERSTORMS COULD BE STRONG
WITH GUSTY WINDS SATURDAY NIGHT ACROSS SOUTHEAST ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

KH

Nearby

Heat Advisories in Illinois, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.